Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 50, NWS San Angelo, TX

April 11, 2000Brown County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 11, 2000, 6:58 PM CDT for Brown County, Texas. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 11, 2000, 6:58 PM CDT (23:58 UTC)
Expired
Apr 11, 2000, 8:00 PM CDT
In force
62 min
Issued by
NWS San Angelo, TX
Area
Whole counties

County Brown County, TX

What was reported inside it

TimeReportWhereRemark
Apr 11, 6:58 PM CDTHail 1Bangs, TX
Apr 11, 7:18 PM CDTHail 1.75Bangs, TXHail up to the size of golf balls was reported in western Brown County.
Apr 11, 8:00 PM CDTHail 0.75Bangs, TXLarge hail hit the community of Bangs for the fourth time this evening.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 2:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 12.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1027 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1027 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

847 
WUUS54 KSJT 120000
SVRSJT
TXC049-120100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
658 PM CDT TUE APR 11 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 800 PM CDT

* AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES EAST OF BANGS...OR ABOUT 6 MILES WEST
  OF BROWNWOOD...MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE BROWNWOOD AT 705 PM CDT
  BROWNWOOD AT 715 PM CDT
  EARLY AT 730 PM CDT
  BLANKET AT 755 PM CDT

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE SHELTER INSIDE A
STURDY BUILDING...AND STAY AN INTERIOR ROOM AWAY FROM WINDOWS.

HAILSTONES AS LARGE AS QUARTERS ARE LIKELY WITH THIS STORM. MOVE TO 
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY 
AWAY FROM WINDOWS.

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:44 PM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, Apr 11, 2:44 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED WATCH BOX
NATIONAL WEATHER SERVICE SAN ANGELO, TX
313 AM CDT TUE APR 11 2000

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM FOR
BROWN...COLEMAN...MASON...MCCULLOCH...MENARD...SAN SABA COUNTIES...

AT 1930Z COLD FRONT STILL LINGERING IN NORTHERN TOM GREEN COUNTY.
FRONT HAS DEFINITELY SLOWED ITS FORWARD MOVEMENT.  WITH GOOD CAPS AHEAD
OF FRONT...ONLY DECENT CHANCE PRECIP IN A GIVEN AREA RESTS WITH
POSITIONING OF THE FRONT.  LATEST RADAR LOOP SHOWING ACTIVITY WELL
BEHIND FRONT WITH SOME ACTIVITY FIRING UP ALONG THE FRONT. BREAKS IN
THE CLOUD COVER IS ALLOWING GOOD HEATING AND EXPECT SOME GOOD FLARE UP
ALONG THE FRONT THROUGH WEST CENTRAL TEXAS WITHIN THE NEXT FEW
HOURS...ESPECIALLY WITH CAPES OF 3000-4000 AND GOOD LIS.

UPPER LEVEL LOW STILL SPINNING OVER THE FOUR CORNERS AREA AND
FORECASTED TO BE OVER NORTHERN PANHANDLE BY 0900Z ON WEDNESDAY. MODELS
UNCERTAIN ON RAIN EVENT FOR WEDNESDAY.  MESOETA PROJECTS VORT MAX TO
TAKE PRECIP OFF SOUTHEAST OF THE CWFA BY EARLY WEDNESDAY...AVN PROJECTS
VORT MAX TO MOVE NORTHEAST OF THE CWFA...THUS MAINTAINING CHANCE OF
RAIN THROUGH THE EASTERN HALF OF THE CWFA THROUGH MUCH OF THE DAY
TOMORROW.  OPTED TO GO WITH THE MESOETA AND ONLY KEEP SHOWER CHANCE IN
NORTHWEST HILL COUNTRY TOMORROW MORNING.

LOOKS LIKE THIS IS LAST SHOT AT PRECIP FOR A WHILE. LATEST MRF NOT TOO
OPTIMISTIC IN THE EXTENDED.

PRELIMS...
ABI 050/062/050/067 4-00
SJT 052/064/051/070 5-00
JCT 059/068/052/069 72-0

.SJT...CAUTION ON AREA LAKES TONIGHT.
.JCT...CAUTION ON AREA LAKES TONIGHT.

15
N
N

In the hours before

Special weather statement, Apr 11, 1:56 PM CDT, 5 hours 2 minutes before
140-154-155-168>170-120500-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
156 PM CDT TUE APR 11 2000

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AREAWIDE THIS
AFTERNOON AND EVENING...

A WEAK COLD FRONT WAS SLOWLY MOVING SOUTHWARD ACROSS THE CONCHO VALLEY
THIS AFTERNOON AND STRETCHED FROM JUST SOUTH OF MIDLAND...TO NEAR SAN
ANGELO...THEN NORTHEASTWARD TO NEAR MINERAL WELLS. A SECONDARY...
STRONGER COLD FRONT WAS OVER NORTH TEXAS FROM NEAR LUBBOCK TO WICHITA
FALLS.

ABUNDANT LOW LEVEL MOISTURE PREVAILED SOUTH OF THE INITIAL COLD FRONT
WITH DEWPOINTS IN THE 60S. DEWPOINTS WERE IN THE 50S NORTH OF THE
INITIAL COLD FRONT.

THE BOUNDARY OVER THE CONCHO VALLEY WILL MOVE SOUTH TO NEAR INTERSTATE
10 BY EVENING AS HIGH PRESSURE BUILDS SOUTHWARD FROM THE NORTH AND THE
SURFACE LOW NEAR THE BIG BEND INTENSIFIES.

OVER THE COUNTIES GENERALLY ALONG AND SOUTH OF A SAN ANGELO TO SAN
SABA LINE...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON AND CONTINUE INTO THE EVENING HOURS AS WARM MOIST UNSTABLE
AIR OVERRUNS THE LOW LEVEL BOUNDARY. SOME OF THE STORMS WILL LIKELY
BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING
WINDS. LOCALLY HEAVY RAINFALL IS ALSO ANTICIPATED DUE TO SLOW MOVEMENT
OF THE STORMS...ESPECIALLY OVER THE NORTHWEST HILL COUNTRY.

FURTHER NORTH AND INCLUDING THE BIG COUNTRY...THERE IS A CHANCE OF
THUNDERSTORMS THROUGH THE EVENING HOURS AS THE SECONDARY COLD FRONT
SAGS SOUTHWARD INTO THE AREA. A FEW THUNDERSTORMS MAY BECOME SEVERE
...WITH THE MAIN THREAT BEING LARGE HAIL.

SPOTTER ACTIVATION WILL LIKELY BE NEEDED..

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT
LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.
FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH
CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT.

22
N
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 6:06 PM CDTSevere Thunderstorm WarningSJTBrown54 min
Apr 11, 6:09 PM CDTSevere Thunderstorm WarningSJTIrion66 min
Apr 11, 6:24 PM CDTSevere Thunderstorm WarningSJTRunnels66 min
Apr 11, 6:32 PM CDTTornado WarningSJTIrion58 min
Apr 11, 6:34 PM CDTSevere Thunderstorm WarningSJTColeman56 min
Apr 11, 6:50 PM CDTSevere Thunderstorm WarningSJTSchleicher55 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.